Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 40, NWS Green Bay, WI

June 12, 2014

NWS Green Bay, WI issued this small craft advisory at Jun 12, 2014, 2:37 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2014, 2:37 PM CDT (19:37 UTC)
Expired
Jun 13, 2014, 9:45 AM CDT
In force
19 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WHUS73 KGRB 121937
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CDT THU JUN 12 2014

...GUSTY WEST TO NORTHWEST WINDS EXPECTED...

.GUSTY WEST TO NORTHWEST WILL PREVAIL INTO EARLY FRIDAY
MORNING...AS A COLD FRONT EXITS THE AREA TO THE EAST.

LMZ521-522-541>543-130345-
/O.NEW.KGRB.SC.Y.0040.140612T1937Z-140613T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
237 PM CDT THU JUN 12 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT FRIDAY. 

* WINDS...WEST TO NORTHWEST WILL INCREASE TO 15 TO 25 KTS...WITH A
  FEW HIGHER GUSTS POSSIBLE.

* WAVES...WAVES WILL ONLY BUILD TO 1 TO 2 FT...AS WINDS WILL BE
  MAINLY OFFSHORE

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
673 
WHUS73 KGRB 130236
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
936 PM CDT THU JUN 12 2014

...GUSTY WEST TO NORTHWEST WINDS EXPECTED...

.GUSTY WEST TO NORTHWEST WINDS WILL PREVAIL INTO EARLY FRIDAY
MORNING...AS A COOLER CANADIAN AIR MASS SURGES INTO THE REGION.

LMZ521-522-541>543-131100-
/O.EXT.KGRB.SC.Y.0040.000000T0000Z-140613T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
936 PM CDT THU JUN 12 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 15 TO 20 KTS...
  WITH OCCASIONAL GUSTS TO 25 TO 30 KTS. THE HIGHEST GUSTS SHOULD
  OCCUR NEAR THE DEATHS DOOR REGION LATER TONIGHT.

* WAVES WILL BUILD TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS   ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
583 
WHUS73 KGRB 130850
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
350 AM CDT FRI JUN 13 2014

...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS MORNING...

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS MORNING...AS A
COOLER CANADIAN AIR MASS SURGES INTO THE REGION. WINDS WILL SLOWLY
DIMINISH LATER THIS MORNING AND THIS AFTERNOON AS HIGH PRESSURE
BUILDS ACROSS THE AREA.

LMZ521-522-541>543-131500-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-140613T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
350 AM CDT FRI JUN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WEST TO NORTHWEST WINDS 15 TO 20 KTS...WITH OCCASIONAL GUSTS TO
  AROUND 25 KTS WILL CONTINUE THIS MORNING. THE HIGHEST GUSTS
  SHOULD OCCUR NEAR THE DEATHS DOOR REGION. WINDS WILL DIMINISH BY
  LATE THIS MORNING.

* WAVES OF 1 TO 3 FT FT ARE EXPECTED...WITH SOME 4 FT WAVES
  POSSIBLE NEAR DEATHS DOOR EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
495 
WHUS73 KGRB 131445
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
945 AM CDT FRI JUN 13 2014

...WINDS HAVE SUBSIDED TO BELOW HAZARDOUS LEVELS...

.

LMZ521-522-541>543-131545-
/O.CAN.KGRB.SC.Y.0040.000000T0000Z-140613T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
945 AM CDT FRI JUN 13 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 2:23 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 12, 2:23 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT THU JUN 12 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 217 PM CDT THU JUN 12 2014

AT 200 PM A CDFNT CONTINUES TO MOVE ACROSS FAR EASTERN WISCONSIN
AND SHOULD BE WELL EAST OF THE AREA LATE AFTERNOON. REMOVED
FRONTAL PCPN WITH AN EARLIER UPDATE SO REMAINING FOCUS OF
PRECIPITATION WILL MAINLY BE CONFINED OVER NORTHERN WISCONSIN NEAR
THE SURFACE LOW. CLOUDS MORE EXTENSIVE NEAR THE LOW WITH MORE
WIDESPREAD SHOWERS NOTED ON THE DLH RADAR. ANTICIPATE THESE WRAP
AROUND CLOUDS AND PCPN WILL MAINLY BE CONFINED TO NORTHERN
WISCONSIN TONIGHT BUT SAT IMAGERY SHOWS PLENTY OF CLOUDS EXTENDING
WEST INTO MINNESOTA. EXPECT SOME DIURNAL DECREASE IN THE CLOUDS
TONIGHT BUT A BLEND OF RH PROGS BELOW 850 MB SUGGESTS HANGING ONTO
CLOUDS A BIT LONGER INTO THE EVENING HOURS OVER MOST AREAS. PROGS
CONTINUE TO SUGGEST SYSTEM CLOUDS TO LINGER OVER FAR NORTHEAST
WISCONSIN OVERNIGHT BEFORE DEPARTING TO THE NORTHEAST FRIDAY.

MAV PRODUCING SOME UPPER 30S FOR MIN TEMPS TONIGHT ACROSS THE
FAR NORTH FOR THE LOWER END RANGE. WITH COMBO OF A PRESSURE
GRADIENT KEEP WINDS UP AND PERSISTENT CLOUDS...WILL KEEP TEMPS A
BIT WARMER NEAR 40 AND KEEP ANY FROST MENTION OUT TONIGHT.

HIGH PRESSURE RIDGE SETTLES OVER THE AREA FRIDAY FOR A VERY
PLEASANT DAY AND SLIGHTLY BELOW NORMAL TEMPERATURES.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 217 PM CDT THU JUN 12 2014

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT...
ALTHOUGH SOME MID OR HIGH CLOUDS WILL BE ON THE INCREASE LATE.
LATEST NUMERICAL GUIDANCE HAS MIN TEMPERATURES SEVERAL DEGREES
COLDER IN SOME SPOTS. HAVE LOWERED MIN TEMPERATURES SEVERAL
DEGREES...ESPECIALLY IN OUR TYPICAL COLDER LOCATIONS. COULD NOT
RULE OUT SOME PATCHY FROST AT LAND O LAKES WITH READINGS IN THE
MIDDLE TO UPPER 30S.

SOME CONVECTION ACROSS THE DAKOTAS AND MINNESOTA COULD CLIP OUR
FAR NORTHERN COUNTIES SATURDAY MORNING...THUS A SMALL CHANCE
OF SHOWERS AND POSSIBLY A THUNDERSTORM. LATER SHIFTS MAY NEED TO
SHIFT THE CHANCES FOR SHOWERS AND STORMS A LITTLE FURTHER SOUTH
IF THE LATEST 12Z ECMWF IS CORRECT. THIS MODEL IS DEPICTING SOME
RETURN FLOW PRECIPITATION ON THE BACK SIDE OF THE HIGH WHICH
BREAKS OUT ACROSS CENTRAL WISCONSIN. SATURDAY AFTERNOON SHOULD BE
MAINLY DRY AS SHOWERS AND THUNDERSTORMS ORGANIZE ACROSS THE DAKOTAS
AND MINNESOTA AND SHIFT LATE SATURDAY AFTERNOON AND NIGHT AND
APPROACH CENTRAL AND NORTH-CENTRAL WISCONSIN LATE SATURDAY NIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY ON SUNDAY WHICH MAY LINGER
INTO SUNDAY EVENING. SOME OF THE STORMS WILL CONTAIN LOCALLY HEAVY
RAIN...BUT THERE IS STILL A LOT OF UNCERTAINTY IF SEVERE STORMS WOULD
OCCUR SUNDAY AND SUNDAY EVENING.

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN LATE SUNDAY NIGHT
AND MONDAY. REMOVED THE CHANCES FOR RAIN ON MONDAY. BEYOND MONDAY...
THE ECMWF/GFS DIVERGE ON THE 500MB PATTERN WHICH WILL HAVE A BIG
IMPACT ON TIMING OF SYSTEMS AND MAX/MIN TEMPERATURES. LOW
CONFIDENCE IN THE MONDAY NIGHT CHANCES FOR SHOWERS AND STORMS
SINCE NEW 12Z ECMWF DOES BRING SYSTEM INTO THE REGION UNTIL
TUESDAY AND TUESDAY NIGHT. AGAIN LOW CONFIDENCE IN PRECIPITATION
CHANCES WEDNESDAY AND THURSDAY DUE TO THE AFOREMENTIONED DIFFERENCES
IN THE UPPER AIR PATTERN. LATEST 12Z ECMWF WOULD DRY US OUT ON
WEDNESDAY AND THEN BRING A CHANCE OF SHOWERS AND STORMS ACROSS THE
SOUTH WEDNESDAY NIGHT AND THURSDAY.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1259 PM CDT THU JUN 12 2014

CIGS WILL LINGER AROUND THE MVFR/VFR THRESHOLD FOR MOST LOCATIONS
THIS AFTERNOON AND THEN OVERNIGHT OVER NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN AS WRAP AROUND CLOUDS PASS OVER. DRIER AIR
FILTERING INTO THE STATE ON WEST WINDS WILL EVENTUALLY PRODUCE VFR
CONDITIONS OVER CENTRAL WISCONSIN LATE TODAY AND ESPECIALLY TONIGHT
AND THEN OVER THE REST OF THE REGION FROM WEST TO EAST LATE
TONIGHT INTO FRIDAY. GUSTY WEST WINDS WILL LINGER THROUGH THIS
EVENING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......ECKBERG
AVIATION.......TDH
Hazardous weather outlook, Jun 12, 12:13 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1213 PM CDT THU JUN 12 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1213 PM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A DECREASING CHANCE FOR A THUNDERSTORM EARLY THIS
AFTERNOON OVER EASTERN WISCONSIN AS A COLD FRONT SWEEPS OVER THE
AREA. GUSTY WEST WINDS ARE EXPECTED ALONG AND AFTER THE FRONTAL
PASSAGE BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE DURING THE UPCOMING WEEKEND AND AGAIN
AT TIMES NEXT WEEK. THE CHANCE OF STORMS SATURDAY SHOULD BE
CONFINED TO CENTRAL AND NORTH-CENTRAL WISCONSIN...AND THOSE STORMS
ARE NOT EXPECTED TO BE SEVERE. IT IS TOO EARLY TO MAKE A
MEANINGFUL ASSESSMENT OF ANY POSSIBLE SEVERE RISK BEYOND THAT
POINT...THOUGH HEAVY RAINFALL WILL BE POSSIBLE WITH THE STORMS
DURING THE LATTER HALF OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-131715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1213 PM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF DENSE FOG WILL MOVE OFF SHORE EARLY THIS AFTERNOON AS
WEST WINDS DEVELOP IN THE WAKE OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE DURING THE UPCOMING WEEKEND AND AGAIN
AT TIMES NEXT WEEK.

DENSE FOG COULD POSE A HAZARD TO BOATERS AT TIMES LATE THIS
WEEKEND AND NEXT WEEK...ESPECIALLY OVER THE LAKE.

TH/RE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:54 AM CDTMarine Dense Fog AdvisoryGRB5 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.